difficult child sneaking up in middle of the night

Discussion in 'General Parenting' started by TerryJ2, Jan 10, 2009.

  1. TerryJ2

    TerryJ2 Well-Known Member

    difficult child has only been on Zoloft for 2 days, so I don't think that's it.
    He has been getting up in the middle of the night and playing PS2, and sneaking snacks. I thought I had hidden anything with-wheat and oats in my locked office. I think these things have babies in the middle of the night. When you close the cupboards, the bigger Quaker Oats bars sneak around and create little baby oat bars and only difficult child can find them. :laugh::tongue:

    He says he is not hungry and goes all day with-o eating. This is new for him. Usually when the Adderall wears off, he is famished and he makes up for lost time.

    I think it's just his Obsessive Compulsive Disorder (OCD). But he could be BiPolar (BP), too. Sigh. He's exhausted in the a.m. Aren't your BiPolar (BP) kids still manic in the a.m. when they can't get to sleep? Or are they all different? It would be nice if there were a template for this kind of thing!

    We already give him Vistaril (an antihistamine) for sleep. I hate to give him more because it makes him too groggy in the a.m.

    husband told me that this a.m. and yesterday a.m. difficult child was a monster when husband went to give him his Adderal. Just like the old days.
    We think it's lack of sleep.

    We hid the PS2 controllers (2 of them) and the mice (mouses?).
    We thought we had put them all in great hiding places, but difficult child found them. (Of course, half the time, I can't remember where I hid them so it's just as well that difficult child occasionally finds them or we'd never know! :laugh::whiteflag:)

    I didn't know that the mouse for my graphics pad could be used as a regular mouse. He's a clever one!

    I really think we won't know about the Zoloft for at least a month.
    Oh well, just wanted to vent.
     
  2. smallworld

    smallworld Moderator

    Terry, don't be so sure it's not the Zoloft. A side effect (NOT activation or mania) of SSRIs is sleep disturbance. My daughter had trouble with early awakenings while taking Lexapro. When we give her a sleep medication in conjunction with her Lexapro, she sleeps through the night.

    You might also need to play around with the timing of the dose. What time are you currently giving your difficult child Zoloft?
     
  3. TerryJ2

    TerryJ2 Well-Known Member

    We're giving it to him in the a.m., around 6:30.
     
  4. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Sweetie, check out the Zoloft first. I'm an adult and I was flyiing on Zoloft from the first dose. These medications all affect us differently and some ARE affected from the very first. If this just started happening since this new drug, I'd consider it as the cause.
     
  5. Marguerite

    Marguerite Active Member

    Zoloft upset difficult child 3's sleep, really badly. It really seemed to help him focus at school even better, but after three days of no sleep any benefit was wiped out by the lack of sleep problems.

    He was 5 at the time.

    We've since determined, he just sems to have problems (like I do) with that sort of medication. His brother, meanwhile, is doing great on Zoloft.

    It's a funny world.

    Marg
     
  6. klmno

    klmno Active Member

    I think it is with the "instruction booklet for raising kids"- wherever that is.....if you run across it, would you let me know or share it on the board?? We can probably each pitch in a few bucks and pay you a little for your time and trouble......
     
  7. gcvmom

    gcvmom Here we go again!

    Can't speak to the Zoloft issue, but difficult child 1 is notorious for getting up in the wee hours of the night to eat because he just doesn't eat enough during the day when he wears the Daytrana patch. And since he's skinny and underweight, I gave up on trying to control the eating. And lately, I've given up on trying to control the game playing on his DS or the late night reading or whatever. He still has to get up for school in the morning and pay the piper, so-to-speak.

    I'd bet the grumpiness is lack of sleep, too.
     
  8. susiestar

    susiestar Roll With It

    I am sorry that this is going on. We had a LOT of problems with Wiz and this on Zoloft. And then built up other problems. But follow your gut instincts. And for the computer stuff, don't let him nap and have him do HARD physical labor after school and homework. We had to do this quite a number of times, it was the ONLY way to get through to Wiz that if he was going to "play" in the night, he was going to "pay" in the day. This was one thing our therapist suggested. The hard work (scrubbing, mopping, carrying heavy things, etc...) will help get through to him as well as tire him out.

    Hugs,

    Susie
     
  9. TerryJ2

    TerryJ2 Well-Known Member

    Thank you all.
    At dinner, he had dark circles around his eyes (but he ate!) and he put his head on the table. Now he's watching football and he perked up a bit. I bet he'll sleep tonight.
     
  10. jannie

    jannie trying to survive....

    I'm glad to hear that he finally ate ! My gig went into spinning tizzy when he when his zoloft was raised to 50 mg. What is difficult child zoloft dosage?
     
  11. TerryJ2

    TerryJ2 Well-Known Member

    He's on 25 mg. for a wk, then we will up it to 50 mg.
     
  12. cadydid

    cadydid New Member

    Are you sure you are not talking about my son? He does the exact same thing.. only I can't get him to stop eating. I hope things work out on the Zoloft..
     
  13. Jena

    Jena New Member

    hi i'm sorry i'm so late to this. My difficult child flew on zoloft also! bigtime! and right away, didn't take long at all, almost instant. Yes, difficult child is not tired in the a.m. when she is manic, i just feed her and it's go go go when she used to get into that mode. We haven't seen that much of it now with the seroquel to be honest.

    I wish you luck, id' see how the next few days go. See if his body adjusts to it. Within a week you will know i bet if this is the medication for him.

    I hope he gets some sleep tonight and you as well. It's hard when you switch medications, it can be very difficult on you, difficult child the household.

    (((hugs)))
     
  14. TerryJ2

    TerryJ2 Well-Known Member

    Ooooooooooooh, he was nasty this morning! Huge sigh of relief when he was out the door for school.
     
  15. Josie

    Josie Active Member

    The lack of appetite could be a Zoloft side effect. Zoloft was the first SSRI that difficult child 2 tried and her psychiatrist took her off from it because she wasn't eating enough on it.

    It will be hard to separate out what is the Zoloft and what is the wheat. My difficult child 1 isn't taking any medications and she acts like a monster when she has wheat. It lasts at least a few days from what I can tell.
     
  16. TerryJ2

    TerryJ2 Well-Known Member

    I know.
    I emailed the teacher but haven't heard back. Maybe he was just mad at me and not the whole world. :)
     
  17. robinm1922

    robinm1922 One day at a time

    HI there,
    My difficult child was on Zoloft 50mg for 6 months it was wonderful! Then she had a crisis (depression and Obsessive Compulsive Disorder (OCD)) and it was put up to 75mg oh boy not good for her. Not only did it not get her out of crisis mode she couldn't sleep at all. She would walk the hall ways crying because she was so tired, get to school and sleep through classes.
    Now she is on Celexa and doing better, she sleeps much better at night still I give her melatonin on school nights to be on the safe side.

    When difficult child went on Zoloft the first time the change was amazing! I was sad when it didn't happen that way for the increase. The Celexa has been good so far, now we are looking at adding strattera, maybe?
    Good luck!
     
  18. TerryJ2

    TerryJ2 Well-Known Member

    Thank you! I'm going to look up those medications.
     
Loading...